MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036126200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis, it was revealed that the delivery wire was broken and damaged.In addition, the coil was found jammed inside an unknown microcatheter, and the main coil was found stretched and kinked.A functional test was unable to be performed due to the condition of the returned device.It is possible that the microcatheter was incompatible or damaged; this however cannot be conclusively determined.It is most likely that the coil got jammed inside the microcatheter due to some procedural/anatomical factors and was then removed with excessive force.As a result, the delivery wire got damaged and eventually broke.This however cannot be conclusively determined.Based on the available information and investigation results, an assignable cause of cause traced to component failure will be assigned to the reported and analyzed event, as the issue is associated with a product that meets the design and manufacture specifications and was used in according with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the device performance was limited.
 
Event or Problem Description
During the analysis of the returned device, it was revealed that the coil delivery wire was broken inside the patient.No clinical consequences reported to the patient.

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8419058
Report Number3008881809-2019-00072
Device Sequence Number1920222
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Catalogue NumberM0036126200
Device Lot Number20580925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR